Posted by Denice (220.127.116.11) on December 09, 1999 at 18:53:36:
A friend suggested I try this bulletin board. I have been diagnosed with "paroxysmal hemicrania". The attacks began in July. I am 40 years old and have been relatively healthy till this. The nuerologist has prescribed 360mg of verapamil, 50mg pamelor and 150mg of indomethacin daily. I take the indomethacin only when I am due for a attack. By keeping a diary of the attacks I realized they occurred on the same day (about same time) as the first attack. This would hold true for 3-5 weeks and then I would go 2-3 weeks without any attacks and then wham they start again on a different day. Mine occur during the day. I have permanent eye damage from the first attack.
Can anyone explain what causes these? I have read some messages and people talk about having triggers? I have eliminated caffiene because I think it contributes to the attack. I have had 2 severe attacks after being on the verapamil and lower dosage of pamelor. To be honest I think the indomethacin is the only thing that will prevent these attacks.
Does anyone feel really wiped out and sleepy after their attack? The attack lasts for 15 minutes and then I may sleep for 4-16 hours straight after one.
I am more concerned about the possibility of going blind.
Post a Followup